Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 84, NWS Corpus Christi, TX

December 26, 2021

NWS Corpus Christi, TX issued this small craft advisory at Dec 26, 2021, 3:20 AM CST. It took effect at Dec 26, 2021, 8:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2021, 3:20 AM CST (09:20 UTC)
In effect from
Dec 26, 2021, 8:00 PM CST
Expired
Dec 27, 2021, 6:00 AM CST
In force
10 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

184 
WHUS74 KCRP 260920
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
320 AM CST Sun Dec 26 2021

GMZ270-275-261730-
/O.NEW.KCRP.SC.Y.0084.211227T0200Z-211227T1200Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
320 AM CST Sun Dec 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
CST MONDAY...

* WHAT...South winds around 20 knots with gusts up to 25 knots 
  expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From 8 PM this evening to 6 AM CST Monday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
835 
WHUS74 KCRP 270430
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1030 PM CST Sun Dec 26 2021

GMZ270-275-271200-
/O.CON.KCRP.SC.Y.0084.000000T0000Z-211227T1200Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1030 PM CST Sun Dec 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...South winds around 20 knots with gusts up to 25 knots 
  expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From 8 PM this evening to 6 AM CST Monday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TC
797 
WHUS74 KCRP 271153
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
553 AM CST Mon Dec 27 2021

GMZ270-275-271300-
/O.EXP.KCRP.SC.Y.0084.000000T0000Z-211227T1200Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
553 AM CST Mon Dec 27 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM CST THIS MORNING...

Winds have fallen below advisory criteria. Southerly winds will
range from 15 to 20 knots through the day. Small craft should 
exercise caution. 

$$

TC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 10:48 PM CST, 4 hours 32 minutes earlier.

Area forecast discussion, Dec 25, 10:48 PM CST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1048 PM CST Sat Dec 25 2021

.AVIATION...

Conditions remain on track for fog development at VCT and ALI
in the next few hours, before expanding to COT and LRD closer to
daybreak. IFR and LIFR conditions are likely from low CIGs and
fog, yet CRP should avoid all but some occasional MVFR visbys
toward early morning. Once fog and low clouds clear out after
15-16Z, VFR takes over followed by southerly gusts to around 25
knots at CRP.

&&

.PREV DISCUSSION... /Issued 342 PM CST Sat Dec 25 2021/

SHORT TERM (Tonight through Sunday Night)...

Weak trough axis has moved into the Rio Grande plains this
afternoon providing a weaker pressure gradient along the coast.
Low level flow will remain weak tonight across south Texas.
Environment will be favorable for radiational fog formation
over the inland coastal plains, developing in the Victoria
Crossroads before midnight and spreading inland during the
overnight hours. Some areas of fog may become dense from
the inland coastal plains into the Brush Country late tonight
into Sunday morning.

Surface low pressure will be deepening over the central high
plains on Sunday with the pressure gradient slowly strengthening
over the region with near breezy conditions over the coastal
plains during the afternoon. Very warm temperatures will be
in store again for Sunday with highs in the 80s. Record highs
may be set tomorrow especially for CRP.

Stronger low level flow due to the low pressure area moving
east across the central plains will lead to more stratus over
the coastal plains Sunday night while patchy fog will be possible
over the Brush Country during the overnight hours where surface
winds will be lighter.

LONG TERM (Monday through Saturday)...

In case anyone has forgotten, the month is indeed December, and the
season is in fact winter. Do not be fooled by the spring/summer like
temperatures we have been experiencing here in South Texas. In any
case, these warmer than normal temperatures can be expected to
continue through the work week. The ridge axis will gradually move
off to the east as a trough digs across the plains. An area of low
pressure at the surface will develop over the Southern Plains,
leading to a tighter pressure gradient and increased winds through
the middle of the week next week. As these winds increase, onshore
flow will draw in a shallow amount of moisture, which could lead to
a streamer shower or two developing later in the week; however, with
the air aloft being pretty dry and stable, expect conditions to be
more or less dry through next week.

There *may* be a light at the end of the tunnel with this warm
weather as models show an upper-level trough tracking across the
U.S. and potentially ejecting a cold front into South Texas. Models
are still in disagreement on timing and strength, but with an
increase in moisture (PWATs near 1.5"), this could be the next
opportunity for rain.

Fog remains possible going into the work week as an increase in low-
level moisture and light winds will create an environment suitable
for fog development. This potential will decrease near the middle of
the week as winds increase.

MARINE...

A weak to moderate onshore flow will occur over the coastal
waters tonight. Surface low pressure will deepen over the central
high plains on Sunday with winds increasing to moderate/SCEC
levels over the coastal waters Sunday. The onshore flow will
increase to moderate to strong/SCA over the offshore waters
Sunday night.

A moderate to occasionally strong onshore flow will persist as we
head into the work week. Small Craft Advisory conditions will be
possible at times through mid week as a surface low pressure system
moves across the Plains. Winds will weaken to more weak to moderate
levels by Thursday and will continue as we head into the weekend.
Rain chances may return next weekend as a cold front looks to head
our way but chances are low at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    65  85  66  84  68  /   0   0   0   0   0
Victoria          64  83  65  82  67  /   0   0   0   0   0
Laredo            64  88  63  84  64  /   0   0   0   0   0
Alice             60  89  62  87  65  /   0   0   0   0   0
Rockport          67  80  69  82  69  /   0   0   0   0   0
Cotulla           59  88  59  85  63  /   0   0   0   0   0
Kingsville        62  88  64  87  66  /   0   0   0   0   0
Navy Corpus       68  82  69  79  70  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

MCZ/93...AVIATION
Hazardous weather outlook, Dec 25, 3:47 PM CST, 11 hours 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
347 PM CST Sat Dec 25 2021

TXZ229>234-239>247-342>347-442-443-447-261200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
347 PM CST Sat Dec 25 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

Areas of fog will be possible over the inland coastal plains into
the Brush Country overnight with dense fog possible at times late.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Patchy to areas of fog may develop nightly over much of South Texas
through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-261200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
347 PM CST Sat Dec 25 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisory conditions will be possible at times
Sunday night through Tuesday night over the Gulf waters.

Patchy fog may develop nightly over the bays and near shore
waters through early next week.

TMT/HAA

In the hours before

Special weather statement, Dec 26, 1:56 AM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
156 AM CST Sun Dec 26 2021

TXZ229>234-239>244-246-261600-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Inland Refugio-
Including the cities of Cotulla, Calliham, Cross, Loma Alta,
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria,
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides,
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach,
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Refugio, McFaddin, and Woodsboro
156 AM CST Sun Dec 26 2021

...AREAS OF FOG DEVELOPING THIS MORNING...

Areas of fog are developing across portions of South Texas this
morning. Expect visibilities generally 1 mile or less with a few
locations seeing visibilities 1/4 mile or less at times.

Use caution if traveling as visibility may change rapidly
in a short amount of time. Use low beam headlights and leave
extra distance between your vehicle and others on the road.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.